Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 13, 2018, 4:37 AM CDT for Dickey County, LaMoure County, McIntosh County, North Dakota. It took effect at Apr 13, 2018, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 4:37 AM CDT (09:37 UTC)
- In effect from
- Apr 13, 2018, 12:00 PM CDT
- Expired
- Apr 13, 2018, 2:54 PM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, McIntosh County, ND
The radar
The Aberdeen radar (KABR), 91 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS73 KBIS 130937 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 437 AM CDT Fri Apr 13 2018 NDZ048-050-051-131745- /O.NEW.KBIS.WI.Y.0003.180413T1700Z-180414T0000Z/ La Moure-McIntosh-Dickey- Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 437 AM CDT Fri Apr 13 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from noon today to 7 PM CDT this evening. * TIMING...This afternoon through early evening. * WHERE...McIntosh, LaMoure, and Dickey counties. * WINDS...Northeast with gusts to 45 mph. * IMPACTS...The strong winds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
153 WWUS73 KBIS 131727 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1227 PM CDT Fri Apr 13 2018 NDZ048-050-051-140000- /O.CON.KBIS.WI.Y.0003.000000T0000Z-180414T0000Z/ La Moure-McIntosh-Dickey- Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1227 PM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...This afternoon through early evening. * WHERE...McIntosh, LaMoure, and Dickey counties. * WINDS...Northeast with gusts to 45 mph. * IMPACTS...The strong winds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TWH
068 WWUS73 KBIS 131954 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 254 PM CDT Fri Apr 13 2018 NDZ048-050-051-132100- /O.CAN.KBIS.WI.Y.0003.000000T0000Z-180414T0000Z/ La Moure-McIntosh-Dickey- Including the cities of Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 254 PM CDT Fri Apr 13 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds will continue to diminish through the afternoon. $$ twh
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 13, 4:34 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 13, 4:34 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 434 AM CDT Fri Apr 13 2018 .SHORT TERM...(Today and tonight) Issued at 420 AM CDT Fri Apr 13 2018 Winter weather headlines associated with a winter storm system impacting the region this morning remains the main highlight in the short term period. Currently, moderate to sometimes heavy snow continues across much of southwestern and south central North Dakota, along to south and west of the Missouri River, with light snow at times over my southeast and northwest. Main upper level wave remains over the Rockies with embedded impulses lifting north into our area enhancing snowfall along with easterly upslope flow. Current winter headlines for the most part looking good. Could argue upgrading Dunn County to a winter storm warning given a persistent band of snow has been located across the southern third of the county, though it appears snow will be pushing back southeastward now through 12Z as low/mid level flow becomes more northeast, allowing dry air associated with high pressure over south central Canada to push south into the state which will push/erode snow quickly southward. Will leave be with an advisory in place and see no point at this late stage to upgrade as doesn't change the overall message. Upper wave closing off late this morning/early this afternoon across the Central Plains along with dry air advection and subsidence into our local area will both act to diminish snow chances throughout today. By mid to late afternoon only my far southeast will see snow chances, which there too end in the evening. Forecast snow totals looking overall alright through the event. Will likely see some higher totals in spots like southern Dunn County mentioned above. High pressure ridge moving south and surface low pressure intensifying across eastern Nebraska will result in a tight pressure gradient over much of SD and into southeastern ND. Will see a few hours across southeastern ND of wind advisory criteria winds so opted to issue a wind adv for McIntosh, LaMoure, and Dickey counties. Surface high pressure ridge builds across western and north central ND tonight, clearing the sky and decreasing winds. Resultant temperatures cold with overnight lows approaching the single digits near the ridge. Lingering clouds southeast will see milder lows closer to 20F. .LONG TERM...(Saturday through Thursday) Issued at 420 AM CDT Fri Apr 13 2018 Quiet this weekend into Monday, active Monday night - Tuesday night, then another quiet period Thursday. Upper level ridge builds slowly into the Dakotas Saturday through Monday. Mainly dry weather along with a slow warm-up. Highs Saturday in the 30s rising to highs Monday in mainly in the 40s. Long wave trough pushes onshore across the western CONUS Sunday night, then advances east into the Rockies Monday night. Uncertainty remains whether the trough becomes negatively tilted across the region or morphs into a split flow. Will maintain blended POPs for now with rain or snow chances across the Northern Plains Monday night ending during the day Wednesday. Dry weather follows on Thursday as ridging attempts to rebuild. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 156 AM CDT Fri Apr 13 2018 Widespread IFR/LIFR conditions in fog, stratus, and snow across southwest North Dakota becoming LIFR/VLIFR into Friday morning. MVFR/IFR stratus northwest and south central will continue through the night, with increasing ceilings after 12-15Z Friday morning. Strong northeast winds gusting around 35 kts across the James River Valley and far south central North Dakota Friday. Improving ceilings and visibility area wide Friday afternoon and evening. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 PM CDT /6 PM MDT/ this evening for NDZ017-018-034-042-045. Winter Storm Warning until 6 PM MDT this evening for NDZ031>033- 040-041-043-044. Wind Advisory from noon today to 7 PM CDT this evening for NDZ048-050-051. && SHORT TERM...NH LONG TERM...NH AVIATION...NH
Hazardous weather outlook, Apr 13, 2:10 AM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 210 AM CDT Fri Apr 13 2018 NDZ031>033-040-041-043-044-140715- Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- 110 AM MDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of southwest North Dakota. .DAY ONE...Tonight A Winter Storm Warning is in effect through Friday afternoon. Please see www.weather.gov/bis for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Storm Warning is in effect through Friday afternoon. Please see www.weather.gov/bis for further details. .SPOTTER INFORMATION STATEMENT... Please give us your snowfall reports either through social media or by calling our office at 1-800-247-0202. NDZ017-018-034-042-045-140715- McKenzie-Dunn-Morton-Grant-Sioux- 210 AM CDT Fri Apr 13 2018 /110 AM MDT Fri Apr 13 2018/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight A Winter Weather Advisory is in effect tonight through Friday afternoon. Please see www.weather.gov/bis for further details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Weather Advisory is in effect through Friday afternoon. Please see www.weather.gov/bis for further details. .SPOTTER INFORMATION STATEMENT... Please give us your snowfall reports either through social media or by calling our office at 1-800-247-0202. NDZ001>005-009>013-019>023-025-035>037-046>048-050-051-140715- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-Mercer-Oliver-McLean-Sheridan-Wells-Foster- Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 210 AM CDT Fri Apr 13 2018 /110 AM MDT Fri Apr 13 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.